Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes tiredness and depression when on Synthroid?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5126 Questions
Hi, I have hashimoto's thyroid, I was seeing a doctor that had me on 25mcg cymtomel and 100mcg synthroid, I felt good but my tsh was 0.01 They told me to take 2 on Monday and then one for 3 days 2 on Friday and one for Saturday and Sunday. I still felt good but noticed brown spots on my ankles and feet. Went to another doctor he took me off the cymtomel before getting the lab results and put me on 150 mcg of Synthroid and now I am tired and depressed. What should I do?
Posted Mon, 17 Mar 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Chobufo Ditah 57 minutes later
Brief Answer: You are probably under treated but....! Detailed Answer: Hi and thank you so much for this query I am so sorry too hear that you are feeling tired and depressed. This is truly unfortunate that after manipulating your medications, you seem not to be receiving enough to make you feel good. The laboratory results for real suggested that you were receiving more than enough. It was certainly the right decision to drop the dosage and monitor your symptoms and the TSH levels. However, I have a strong suspicion that synthroid seems not to be working great for you. My suggestion would be to control the TSH levels again. If they suggest under medication, I will recommend that you doctor preferentially go with cytomel to treat you and monitor again. If the levels show that you are being well treated, then I will suggest that another cause for this fatigue and tiredness should be investigated. We may be so attached to hypothyroidism as the only possible cause forgetting there are many other conditions including depression that can explain this I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor